Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 31, 2015, 1:44 PM MDT for 4 counties in Wyoming. It took effect at Oct 31, 2015, 10:00 PM MDT. It was in force for 18 hr. 48 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 2015, 1:44 PM MDT (19:44 UTC)
- In effect from
- Oct 31, 2015, 10:00 PM MDT
- Expired
- Nov 1, 2015, 3:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 11:15 PM MDT | NON-TSTM WND GST 63 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED AT 44 MPH OVER PAST HOUR. |
| Oct 31, 11:26 PM MDT | NON-TSTM WND GST 60 | 1 Nnw Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED WINDS 44 MPH OVER PAST HOUR. |
| Oct 31, 11:31 PM MDT | NON-TSTM WND GST 59 | Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 35 TO 40 MPH OVER THE PAST HOUR. |
| Oct 31, 11:31 PM MDT | NON-TSTM WND GST 60 | 11 Se Arlington, WY | STROUSS HILL WYDOT SITE. SUSTAINED WINDS 32 TO 35 MPH OVER PAST HOUR. |
| Oct 31, 11:31 PM MDT | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED WINDS BETWEEN 40 TO 47 MPH |
| Oct 31, 11:31 PM MDT | NON-TSTM WND GST 67 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED AT 47 MPH OVER THE PAST 15 MINUTES |
| Nov 1, 12:22 AM MDT | NON-TSTM WND GST 58 | Vedauwoo, WY | VEDAUWOO WYDOT SITE. SUSTAINED WINDS CURRENTLY AT 43 MPH. |
| Nov 1, 12:31 AM MDT | NON-TSTM WND GST 59 | Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED WINDS 35 TO 40 MPH OVER THE PAST HOUR. |
| Nov 1, 12:31 AM MDT | NON-TSTM WND GST 67 | 7 Ese Arlington, WY | COOPER COVE WYDOT SITE. SUSTAINED AT 47 MPH OVER THE PAST 15 MINUTES |
| Nov 1, 12:37 AM MDT | HIGH SUST WINDS 40 | Nnw Vedauwoo, WY | SUSTAINED WINDS OF 37 TO 44 MPH OVER PAST HOUR. WIND GUSTS TO 55 MPH THROUGH PAST HOUR. |
| Nov 1, 1:22 AM MDT | NON-TSTM WND GST 58 | Vedauwoo, WY | VEDAUWOO WYDOT SITE. SUSTAINED WINDS CURRENTLY AT 43 MPH. |
| Nov 1, 1:47 AM MDT | NON-TSTM WND GST 63 | Vedauwoo, WY | VEDAUWOO WYDOT SITE. SUSTAINED WINDS 40 TO 45 MPH. |
| Nov 1, 1:10 AM MST | NON-TSTM WND GST 66 | Bordeaux, WY | BORDEAUX WYDOT SITE. SUSTAINED AT 44 TO 52 MPH. |
| Nov 1, 2:30 AM MST | NON-TSTM WND GST 61 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 41 TO 50 MPH. |
| Nov 1, 3:15 AM MST | NON-TSTM WND GST 62 | 8 S Chugwater, WY | BEAR CREEK WYDOT SITE. SUSTAINED WINDS 40 MPH. |
| Nov 1, 3:21 AM MST | NON-TSTM WND GST 59 | Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED AT 42 MPH. |
| Nov 1, 4:37 AM MST | NON-TSTM WND GST 60 | 6 Wnw Buford, WY | VEDAUWOO WYDOT SITE. SUSTAINED AT 48 MPH. |
| Nov 1, 4:46 AM MST | NON-TSTM WND GST 57 | Arlington, WY | ARLINGTON WEST WYDOT SITE. SUSTAINED AT 42 MPH. |
| Nov 1, 5:00 AM MST | NON-TSTM WND GST 63 | 9 S Wheatland, WY | BORDEAUX WYDOT SITE. SUSTAINED AT 43 MPH. |
| Nov 1, 5:16 AM MST | NON-TSTM WND GST 58 | Arlington, WY | SUSTAINED 45 MPH. ARLINGTON WYDOT SITE. |
| Nov 1, 5:35 AM MST | NON-TSTM WND GST 59 | 14 Ne Centennial, WY | |
| Nov 1, 5:46 AM MST | HIGH SUST WINDS 46 | Arlington, WY | 0426 TO 0546 SUSTAINED WINDS OF 40-46 WITH GUSTS OF 51-58 MPH. 5 MINUTE OBSERVATIONS. ARLINGTON WYDOT SITE. |
| Nov 1, 5:46 AM MST | HIGH SUST WINDS 46 | Arlington, WY | 426 AM TO 546 AM SUSTAINED WINDS OF 40-46 WITH GUSTS OF 51-58 MPH. 5 MINUTE OBSERVATIONS. ARLINGTON WYDOT SITE. |
| Nov 1, 5:50 AM MST | NON-TSTM WND GST 58 | 7 Ese Arlington, WY | SUSTAINED 37 MPH. COOPER COVE WYDOT SITE. |
| Nov 1, 6:20 AM MST | NON-TSTM WND GST 58 | 9 Nw Buford, WY | SUSTAINED 45 MPH. SUMMIT EAST WYDOT SITE. |
| Nov 1, 6:20 AM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | SUSTAINED 37 MPH. COOPER COVE WYDOT SITE. |
| Nov 1, 10:55 AM MST | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | SUSTAINED 43 MPH. COOPER COVE WYDOT SITE. |
| Nov 1, 11:21 AM MST | NON-TSTM WND GST 60 | 15 Nne Centennial, WY | SUSTAINED 35 MPH. STROUSS HILL WYDOT SITE. |
| Nov 1, 11:25 AM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | SUSTAINED 46 MPH. COOPER COVE WYDOT SITE. |
| Nov 1, 11:30 AM MST | NON-TSTM WND GST 59 | 7 Nw Elk Mountain, WY | SUSTAINED 40 MPH. HALLECK RIDGE WYDOT SITE. |
| Nov 1, 11:41 AM MST | NON-TSTM WND GST 65 | 15 Nne Centennial, WY | SUSTAINED 40 MPH. STROUSS HILL WYDOT SITE. |
| Nov 1, 11:45 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | SUSTAINED 42 MPH. HALLECK RIDGE WYDOT SITE. |
| Nov 1, 11:46 AM MST | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED 40 MPH. ARLINGTON WYDOT SITE. |
| Nov 1, 11:50 AM MST | NON-TSTM WND GST 66 | 7 Ese Arlington, WY | SUSTAINED 49 MPH. COOPER COVE WYDOT SITE. |
| Nov 1, 12:10 PM MST | NON-TSTM WND GST 62 | 7 Nw Elk Mountain, WY | SUSTAINED 47 MPH. HALLECK RIDGE WYDOT SITE. |
| Nov 1, 12:21 PM MST | NON-TSTM WND GST 60 | 15 Nne Centennial, WY | SUSTAINED 37 MPH. STROUSS HILL WYDOT SITE. |
| Nov 1, 12:25 PM MST | HIGH SUST WINDS 50 | 7 Ese Arlington, WY | 1125-1325 SUSTAINED WINDS OF 40-50 WITH GUSTS OF 53-66 MPH. 5 MINUTE OBSERVATIONS. COOPER COVE WYDOT SITE. |
| Nov 1, 12:25 PM MST | HIGH SUST WINDS 50 | 7 Ese Arlington, WY | 1125 AM TO 1225 PM SUSTAINED WINDS OF 40-50 WITH GUSTS OF 53-66 MPH. 5 MINUTE OBSERVATIONS. COOPER COVE WYDOT SITE. |
| Nov 1, 12:25 PM MST | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | SUSTAINED 42 MPH. COOPER COVE WYDOT SITE. |
| Nov 1, 12:25 PM MST | NON-TSTM WND GST 62 | 7 Ese Arlington, WY | SUSTAINED 44 MPH. COOPER COVE WYDOT SITE. |
| Nov 1, 12:25 PM MST | NON-TSTM WND GST 63 | 7 Nw Elk Mountain, WY | SUSTAINED 47 MPH. HALLECK RIDGE WYDOT SITE. |
| Nov 1, 12:26 PM MST | NON-TSTM WND GST 58 | Arlington, WY | SUSTAINED 33 MPH. ARLINGTON WYDOT SITE. |
| Nov 1, 12:40 PM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | SUSTAINED 40 MPH. HALLECK RIDGE WYDOT SITE. |
| Nov 1, 12:41 PM MST | NON-TSTM WND GST 58 | 15 Nne Centennial, WY | SUSTAINED 34 MPH. STROUSS HILL WYDOT SITE. |
| Nov 1, 12:41 PM MST | NON-TSTM WND GST 58 | 15 Nne Centennial, WY | SUSTAINED 36 MPH. STROUSS HILL WYDOT SITE. |
| Nov 1, 12:41 PM MST | NON-TSTM WND GST 58 | Centennial, WY | SUSTAINED 34 MPH. STROUSS HILL WYDOT SITE. |
| Nov 1, 12:45 PM MST | HIGH SUST WINDS 49 | 7 Nw Elk Mountain, WY | 1130 AM TO 1245 PM SUSTAINED WINDS OF 40-49 WITH GUSTS OF 52-63 MPH. 5 MINUTE OBSERVATIONS. HALLECK RIDGE WYDOT SITE. |
| Nov 1, 12:45 PM MST | HIGH SUST WINDS 49 | 7 Nw Elk Mountain, WY | 1130 TO 1245 SUSTAINED WINDS OF 40-49 WITH GUSTS OF 52-63 MPH. 5 MINUTE OBSERVATIONS. HALLECK RIDGE WYDOT SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS75 KCYS 311944 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 144 PM MDT SAT OCT 31 2015 ...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS TONIGHT... .A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS SOUTHEAST WYOMING TONIGHT THROUGH SUNDAY MORNING. WINDS ALOFT WILL INCREASE THIS EVENING AND WILL REMAIN STRONG THROUGH SUNDAY MORNING AS WELL. THE COMBINATION OF THESE FEATURES...ALONG WITH MOUNTAIN WAVE ACTIVITY WILL PRODUCE STRONG WINDS AT THE SURFACE FOR THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE TONIGHT THROUGH SUNDAY MORNING. THIS INCLUDES THE I-25 CORRIDOR BETWEEN WHITAKER AND WHEATLAND...AND THE I-80 CORRIDOR IN THE ARLINGTON AREA AND FROM LARAMIE TO CHEYENNE. WYZ106-110-116-117-011000- /O.NEW.KCYS.HW.W.0016.151101T0400Z-151101T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 144 PM MDT SAT OCT 31 2015 ...HIGH WIND WARNING IN EFFECT FROM 10 PM MDT THIS EVENING TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM MDT THIS EVENING TO NOON MST SUNDAY. * TIMING...WINDS WILL INCREASE LATE THIS EVENING AND WILL BECOME STRONG OVERNIGHT. A BRIEF LULL IN THE STRONG WINDS IS EXPECTED SHORTLY AFTER SUNRISE ON SUNDAY...BUT WINDS WILL INCREASE ONCE AGAIN THROUGH LATE SUNDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...STRONG CROSSWINDS EXPECTED TONIGHT ALONG INTERSTATE 25 FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
6 follow-up statements
304 WWUS75 KCYS 010329 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 929 PM MDT SAT OCT 31 2015 ...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS TONIGHT... .A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS SOUTHEAST WYOMING THROUGH SUNDAY MORNING. WINDS ALOFT WILL REMAIN STRONG THROUGH SUNDAY MORNING AS WELL. THE COMBINATION OF THESE FEATURES...ALONG WITH MOUNTAIN WAVE ACTIVITY WILL PRODUCE STRONG WINDS AT THE SURFACE FOR THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH SUNDAY MORNING. THIS INCLUDES THE I-25 CORRIDOR BETWEEN WHITAKER AND WHEATLAND...AND THE I-80 CORRIDOR IN THE ARLINGTON AREA AND FROM LARAMIE TO CHEYENNE. WYZ106-110-116-117-011900- /O.CON.KCYS.HW.W.0016.151101T0400Z-151101T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 929 PM MDT SAT OCT 31 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST SUNDAY... * TIMING...WINDS WILL BE STRONG OVERNIGHT. A BRIEF LULL IN THE STRONG WINDS IS EXPECTED SHORTLY AFTER SUNRISE ON SUNDAY...BUT WINDS WILL INCREASE ONCE AGAIN THROUGH LATE SUNDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...STRONG CROSSWINDS EXPECTED TONIGHT ALONG INTERSTATE 25 FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ RUBIN
588 WWUS75 KCYS 010824 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 124 AM MST SUN NOV 1 2015 ...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS THIS MORNING... WYZ106-110-116-117-011630- /O.CON.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 124 AM MST SUN NOV 1 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...WINDS WILL BE STRONG OVERNIGHT. A BRIEF LULL IN THE STRONG WINDS IS EXPECTED SHORTLY AFTER SUNRISE ON SUNDAY...BUT WINDS WILL INCREASE ONCE AGAIN THROUGH LATE SUNDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ TT
938 WWUS75 KCYS 011335 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 635 AM MST SUN NOV 1 2015 ...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS THIS MORNING... WYZ106-110-116-117-011900- /O.CON.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 635 AM MST SUN NOV 1 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...WINDS WILL BE STRONG OVERNIGHT. A BRIEF LULL IN THE STRONG WINDS IS EXPECTED SHORTLY AFTER SUNRISE ON SUNDAY...BUT WINDS WILL INCREASE ONCE AGAIN THROUGH LATE SUNDAY MORNING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
285 WWUS75 KCYS 011632 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 932 AM MST SUN NOV 1 2015 ...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS LATE THIS MORNING... WYZ106-110-116-117-011900- /O.CON.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 932 AM MST SUN NOV 1 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * TIMING...STRONG WINDS ARE EXPECTED TO REDEVELOP LATE THIS MORNING AND WILL CONTINUE THROUGH EARLY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON AND FROM LARAMIE TO CHEYENNE WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
769 WWUS75 KCYS 011852 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1152 AM MST SUN NOV 1 2015 ...STRONG WINDS EXPECTED IN THE WIND PRONE AREAS FROM ARLINGTON TO BORDEAUX THROUGH EARLY THIS AFTERNOON... WYZ116-117-012000- /O.CAN.KCYS.HW.W.0016.000000T0000Z-151101T1900Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 1152 AM MST SUN NOV 1 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE NOT INCREASED AS MUCH AS PREVIOUSLY EXPECTED THIS MORNING...SO WILL END THE WARNING AT NOON FOR THE SOUTHERN LARAMIE RANGE AND EASTERN FOOTHILLS. $$ WYZ106-110-012200- /O.EXT.KCYS.HW.W.0016.000000T0000Z-151101T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 1152 AM MST SUN NOV 1 2015 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY AFTERNOON. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. * IMPACTS...STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 25 FROM WHITAKER TO WHEATLAND...AND INTERSTATE 80 NEAR ARLINGTON WILL MAKE TRAVEL HAZARDOUS FOR MOTORISTS TRAVELING IN HIGH PROFILE AND LIGHT VEHICLES. THERE IS AN INCREASED RISK FOR LOSS OF CONTROL AND BLOWOVERS FOR THESE VEHICLES DUE TO THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
609 WWUS75 KCYS 012155 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 255 PM MST SUN NOV 1 2015 WYZ106-110-012300- /O.EXP.KCYS.HW.W.0016.000000T0000Z-151101T2200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 255 PM MST SUN NOV 1 2015 ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON... WINDS ARE ON THE STEADY DECLINE LATE THIS AFTERNOON ACROSS THE WIND PRONE AREAS WITH GUSTS GENERALLY IN THE 35 TO 50 MPH RANGE. WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AS A RESULT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 31, 11:28 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 31, 11:28 AM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1128 AM MDT SAT OCT 31 2015 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 231 AM MDT SAT OCT 31 2015 THE MAIN FORECAST CONCERN THIS WEEKEND WILL BE THE POTENTIAL FOR STRONG WINDS ACROSS SOUTHEAST WYOMING LATE TODAY AND THROUGH TONIGHT. MILD TEMPERATURES AND DRY WEATHER WILL CONTINUE TODAY AND SUNDAY AS NORTHWEST FLOW ALOFT BACKS AND BECOMES MORE ZONAL BY EARLY SUNDAY. 700MB TEMPERATURES NEAR 5C WILL RESULT IN SURFACE TEMPERATURES IN THE 60S ACROSS MOST OF SOUTHEAST WYOMING...WITH LOW TO MID 70S LIKELY OVER THE LOWER ELEVATIONS OF WESTERN NEBRASKA AND THE FAR EASTERN WYOMING PLAINS. IN ADDITION...DOWNSLOPE WINDS WILL HELP PUSH HIGH TEMPERATURES A FEW DEGREES WARMER THAN GUIDANCE SUGGESTS THIS WEEKEND. FOR THE POTENTIAL STRONG WINDS LATE TODAY AND EARLY SUNDAY...MODELS IN PRETTY GOOD AGREEMENT EVEN THOUGH THE GFS IS AROUND 5 KNOTS STRONGER AT 700MB. THIS EVENT LOOKS LIKE IT MAY JUST IMPACT THE WIND PRONE AREAS SINCE MODELS GUIDANCE HAS TRENDED LOWER OVER THE LAST 24 TO 48 HOURS. EVEN THEN...HAVE LIMITED CONFIDENCE THAT HIGH WIND CRITERIA WILL BE MET ACROSS THE WIND PRONE AREAS AS WELL. MOST AREAS WILL SEE WINDY CONDITIONS WITH WESTERLY WINDS BETWEEN 20 TO 35 MPH...AND GUSTS AROUND 45 MPH ACROSS SOUTHEAST WYOMING. WESTERN NEBRASKA WILL SEE WIND SPEEDS AROUND 10 TO 15 MPH LOWER COMPARED TO SE WYOMING. THE WIND PRONE AREAS INCLUDING THE NORTHERN SNOWY RANGE FOOTHILLS...SOUTHERN LARAMIE RANGE...AND SW PLATTE COUNTY WILL COME CLOSE TO HIGH WIND CRITERIA LATE THIS AFTERNOON AND THROUGH TONIGHT. ALTHOUGH 700MB WINDS AROUND 50 KNOTS ARE EXPECTED...THE LACK OF A WELL DEFINED SURFACE LOW ACROSS THE HIGH PLAINS OR AT THE VERY LEAST...LLVL PRESSURE FALLS OVER THE PLAINS ARE UNFAVORABLE FOR A SIGNIFICANT HIGH WIND EVENT. ALSO...THE UPPER LEVEL JET MAX WILL BE NORTH AND WEST OF THE FORECAST AREA WHICH IS ALSO UNFAVORABLE. LOW TO MID LEVEL SUBSIDENCE IS PRESENT TODAY THROUGH TONIGHT...BUT IS RATHER LOCALIZED AND DOES NOT APPEAR TO BE SUSTAINED. THEREFORE IT IS DIFFICULT TO NAIL DOWN TIMING AND EXTENT OF HIGH WINDS. AT THIS TIME...EXPECT A FEW ISOLATED AREAS WITH GUST AROUND 60 MPH ALONG I80 AND I25 TONIGHT. DECIDED NOT TO ISSUE A HIGH WIND WATCH THIS MORNING FOR SATURDAY AFTERNOON THROUGH SUNDAY MORNING AND WILL LET THE DAY SHIFT TAKE ANOTHER LOOK AT IT. ON MONDAY...BREEZY CONDITION WILL CONTINUE OVER MAINLY SOUTHEAST WYOMING THROUGH THE DAY AS THE MID TO UPPER LEVEL FLOW BACKS FURTHER INTO THE SOUTHWEST. A COLD FRONT WILL BEGIN MOVING EASTWARD INTO WYOMING AS A SLOW MOVING UPPER LEVEL TROUGH AXIS WILL STALL OVER THE GREAT BASIN REGION. SOUTHEAST WYOMING AND WESTERN NEBRASKA WILL BE ON THE WARM SIDE OF THIS FRONT AS THE JET STREAM WILL STILL BE TO OUR WEST. HIGH TEMPERATURES IN THE UPPER 50S TO UPPER 60S ARE EXPECTED...WITH THICK CLOUD COVER LIKELY PREVENTING SOME LOWER ELEVATION AREAS FROM REACHING THE MID 70S. CONTINUED TO LOWER POP OVER SOUTHEAST WYOMING WITH MAYBE SOME OCCASIONAL LIGHT RAIN ACROSS NORTHERN CARBON AND ALBANY COUNTIES WHICH WILL BE A LITTLE CLOSER TO THE FRONT. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 231 AM MDT SAT OCT 31 2015 MAIN STORY THROUGH THE EXTENDED FORECAST PERIOD WILL BE AN UPPER LEVEL TROUGH WHICH WILL SLOWLY MOVE ACROSS THE WESTERN CONUS. THERE IS A LOT OF UNCERTAINTY AS TO HOW FAST THE TROUGH WILL PROGRESS EASTWARD AND ALSO UNCERTAINTY AS TO THE PLACEMENT AND TIMING OF SEVERAL SHORTWAVE DISTURBANCES WHICH WILL MOVE THROUGH THE BROADER TROUGH. WHILE MONDAY SHOULD REMAIN ON THE MILD SIDE...COOLER AIR SHOULD WORK INTO THE AREA BY TUESDAY WITH UNSETTLED WEATHER AND COOL CONDITIONS THROUGH THE REST OF THE WEEK. MAIN CHANCES FOR PRECIPITATION WILL LIKELY BE ACROSS WESTERN PORTIONS OF THE FORECAST AREA EARLY NEXT WEEK AND THEN SLOWLY SLIDE EASTWARD THROUGH THE WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1120 AM MDT SAT OCT 31 2015 VFR. BROKEN CIGS AROUND 10000 FT AGL WILL DEVELOP OVER CARBON COUNTY THIS AFTERNOON...OTHERWISE SCATTERED CLOUDS AOA 12000 FT AGL. GUSTY WESTERLY SURFACE WINDS WILL PREVAIL THIS AFTERNOON... STRONGEST OVER SOUTHEAST WY WITH GUSTS TO 45 KT. WINDS DECREASE TO 10-15 KT OVER WESTERN NEB THIS EVENING...BUT REMAIN GUSTY FOR SOUTHEAST WY. && .FIRE WEATHER... ISSUED AT 231 AM MDT SAT OCT 31 2015 MINIMAL FIRE WEATHER CONCERNS THIS WEEKEND...WITH A RETURN TO COLD AND CLOUDY WEATHER BY MIDDLE TO LATE NEXT WEEK. MILD AND MAINLY DRY WEATHER WILL CONTINUE OVER THE WEEKEND AND INTO EARLY NEXT WEEK. THE MAIN CONCERN WILL BE A A PERIOD OF STRONGER WINDS ACROSS THE SOUTHEAST WYOMING MOUNTAINS AS A COUPLE DISTURBANCES PASS BY WELL TO THE NORTH. THE STRONGEST WINDS SHOULD OCCUR LATER SATURDAY NIGHT INTO SUNDAY WITH SOME GUSTS AROUND 55 MPH POSSIBLE. OTHERWISE IT WILL BE DRY INTO EARLY NEXT WEEK OUTSIDE OF A FEW RAIN OR SNOW SHOWERS OVER THE HIGHER MOUNTAINS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...SML AVIATION...MAJ FIRE WEATHER...TJT
Hazardous weather outlook, Oct 31, 5:01 AM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 501 AM MDT SAT OCT 31 2015 WYZ101>119-011115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 501 AM MDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL OCCUR THIS WEEKEND ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING. WINDS MAY OCCASIONALLY GUST TO NEAR 60 MPH. THE STRONGEST WINDS WILL LIKELY OCCUR SATURDAY EVENING THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-011115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 501 AM MDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 31, 9:07 AM MDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 907 AM MDT SAT OCT 31 2015 WYZ106-110-311800- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 907 AM MDT SAT OCT 31 2015 SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS AFTERNOON ALONG PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR BETWEEN CHUGWATER AND WHEATLAND ALONG INTERSTATE 25...AND IN THE ARLINGTON AND ELK MOUNTAIN AREAS ON INTERSTATE 80 WEST OF LARAMIE. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL.
Special weather statement, Oct 31, 11:52 AM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1152 AM MDT SAT OCT 31 2015 WYZ106-110-312000- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 1152 AM MDT SAT OCT 31 2015 SOUTHWEST WINDS WILL REMAIN GUSTY THROUGH THIS AFTERNOON ALONG PORTIONS OF INTERSTATE 80 AND INTERSTATE 25. SUSTAINED SOUTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH WILL OCCUR BETWEEN CHUGWATER AND WHEATLAND ALONG INTERSTATE 25...AND IN THE ARLINGTON AND ELK MOUNTAIN AREAS ON INTERSTATE 80 WEST OF LARAMIE. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL.
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.